Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 65, NWS Tallahassee, FL

April 27, 200716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Apr 27, 2007, 2:27 PM CDT for 16 counties in Florida. It took effect at Apr 28, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2007, 2:27 PM CDT (19:27 UTC)
In effect from
Apr 28, 2007, 12:00 PM CDT
Expired
Apr 28, 2007, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 271927
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT FRI APR 27 2007

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 
8 PM EDT /7 PM CDT/ SATURDAY FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE AWAY FROM THE IMMEDIATE COAST DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... 
...A FIRE WEATHER WATCH IS IN EFFECT FOR THESE SAME AREAS FOR
SUNDAY AFTERNOON AND EARLY EVENING DUE TO LOW RELATIVE HUMIDITY
AND HIGH DISPERSION...

.IN THE WAKE OF THE COLD FRONTAL PASSAGE...DRIER AIR WILL FILTER
INTO THE REGION AND RED FLAG CONDITIONS ARE EXPECTED IN NORTH
FLORIDA OVER THE WEEKEND.

FLZ007-009>019-026>029-034-281130-
/O.UPG.KTAE.FW.A.0055.070428T1700Z-070429T0000Z/
/O.NEW.KTAE.FW.W.0065.070428T1700Z-070429T0000Z/
/O.NEW.KTAE.FW.A.0056.070429T1700Z-070430T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
327 PM EDT FRI APR 27 2007 /227 PM CDT FRI APR 27 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED THIS RED
FLAG WARNING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 35 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE
SAME AREAS FOR SUNDAY DUE TO THE POTENTIAL COMBINATION OF LOW
RELATIVE HUMIDITY AND HIGH DISPERSION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

18-WOOL
2 follow-up statements
000 
WWUS82 KTAE 280732
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 AM EDT SAT APR 28 2007

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 
8 PM EDT /7 PM CDT/ TODAY FOR THE FLORIDA BIG BEND AND EASTERN
FLORIDA PANHANDLE AWAY FROM THE IMMEDIATE COAST DUE TO LONG 
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FOR THE SAME AREAS FOR
SUNDAY AFTERNOON AND EVENING DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

.HIGH PRESSURE AT THE SURFACE AND ALOFT WILL MAINTAIN THE WARM
AND DRY WEATHER PATTERN THIS WEEKEND...WITH RED FLAG CONDITIONS
EXPECTED OVER THE PANHANDLE AND BIG BEND.

FLZ007-009>019-026>029-034-281930-
/O.CON.KTAE.FW.W.0065.070428T1700Z-070429T0000Z/
/O.CON.KTAE.FW.A.0056.070429T1700Z-070430T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
332 AM EDT SAT APR 28 2007 /232 AM CDT SAT APR 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING DUE TO LONG 
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING DUE TO EXPECTED LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/
THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 281915
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT SAT APR 28 2007

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
TODAY FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE AWAY
FROM THE IMMEDIATE COAST DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING IN NOW ALSO EFFECT FROM 1 PM EDT /12 PM
CDT/ TO 8 PM EDT /7 PM CDT/ SUNDAY FOR THIS SAME AREA DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH
DISPERSION INDICES ABOVE 75...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR THIS SAME AREA FOR SIMILAR REASONS...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR SOUTHEAST ALABAMA AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 25 PERCENT...

.HIGH PRESSURE AT THE SURFACE AND ALOFT WILL MAINTAIN THE WARM
AND DRY WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. RED FLAG
CONDITIONS ARE LIKELY IN FLORIDA EACH DAY THROUGH MONDAY. IN FACT
THE STRICTER RED FLAG CRITERIA IN ALABAMA AND GEORGIA MAY BE MET
ON MONDAY AS WELL.

FLZ007-009>019-026>029-034-291130-
/O.UPG.KTAE.FW.A.0056.070429T1700Z-070430T0000Z/
/O.NEW.KTAE.FW.W.0066.070429T1700Z-070430T0000Z/
/O.NEW.KTAE.FW.A.0057.070430T1600Z-070501T0000Z/
/O.CON.KTAE.FW.W.0065.000000T0000Z-070429T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
315 PM EDT SAT APR 28 2007 /215 PM CDT SAT APR 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 8 PM
EDT /7 PM CDT/ SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-GAZ120>131-142>148-155>161-291130-
/O.NEW.KTAE.FW.A.0057.070430T1800Z-070430T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
315 PM EDT SAT APR 28 2007 /215 PM CDT SAT APR 28 2007/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED THIS FIRE
WEATHER WATCH DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY
BELOW 25 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 27, 2:04 PM CDT, 23 minutes earlier.

Area forecast discussion, Apr 27, 2:04 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT FRI APR 27 2007

.SYNOPSIS...COLD FRONT THAT MOVED THROUGH THE REGION THIS MORNING
HAS NOW MOVED FURTHER EAST WITH SOME DRIER AIR FILTERING INTO THE
REGION. TEMPERATURES HAVE RESPONDED UNDER MOSTLY SUNNY SKIES AND ARE
ON THEIR WAY INTO THE LOWER 80S OVER EASTERN AREAS...BUT ONLY IN THE
UPPER 70S WESTERN AREAS. SEEING SOME CIRRUS HEADING THIS WAY FROM
TEXAS...BUT THIS AND A DRY COLD FRONT ON SATURDAY WILL BE THE ONLY
THING TO TALK ABOUT FOR THE NEXT FEW DAYS.

&&

.SHORT TERM...MODELS RELATIVELY CLOSE IN THEIR PRESENTATION FOR THE
NEXT FEW DAYS. MAIN FOCUS WILL BE ON TEMPERATURES IN THIS FORECAST
DUE TO THE LACK OF SENSIBLE WEATHER. DRY COLD FRONT WILL PUSH
THROUGH THE REGION ON SATURDAY. WHILE THE MODELS DO INDICATE THE
ATTENDANT UPPER TROF DEEPENING WHILE PASSING THROUGH THE
REGION...WITH THE LACK OF ANY APPRECIABLE MOISTURE RAIN CHANCES ARE
NEAR NIL FOR SATURDAY.

HIGH PRESSURE SURFACE AND ALOFT BUILDS IN FOR SUNDAY AS A WARMING
TREND BEGINS INTO MONDAY.

WILL FOLLOW A BLEND OF THE MAV/MET GUIDANCE UP UNTIL SUNDAY NIGHT.
THINK THE MAV GUIDANCE MAY BE ON TO SOMETHING FOR THE COOLER MIN
TEMPS. WILL GO JUST SLIGHTLY ABOVE THE MAV GUIDANCE SUNDAY NIGHT.
THIS WOULD YIELD 35 TO 40 DEGREE DIURNAL RANGE ON SUNDAY/SUNDAY
NIGHT.

.LONG TERM...UPPER RIDGING EXPECTED TO DEVELOP OVER THE
SOUTHEASTERN STATES EARLY NEXT WEEK. THIS WILL ALLOW TEMPS TO WARM
INTO THE MID AND UPPER 80S WITH LITTLE CHANCE OF SIGNIFICANT
RAINFALL.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD.

&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO REMAIN LOW THROUGH THE
PERIOD...THOUGH THERE WILL BE A BRIEF INCREASE IN THE SEA BREEZE
ZONE EACH DAY...MAINLY ON SUNDAY AND MONDAY.

&&

.FIRE WEATHER...ONLY EXPECTING MARGINAL DURATIONS TODAY IN
FLORIDA...BUT SHOULD EASILY MEET RED FLAG CRITERIA ON SATURDAY WITH
A FIRE WEATHER WATCH NEEDED FOR SUNDAY. OUR GEORGIA COUNTIES MAY
APPROACH 25 PERCENT ON BOTH SATURDAY AND SUNDAY...BUT DURATIONS ARE
NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  56  84  55  86  54 /   0  05   0   0   0
PANAMA CITY  61  82  61  82  62 /   0  05   0   0   0
DOTHAN       57  83  56  83  56 /   0  05   0   0   0
ALBANY       55  81  56  85  53 /   0  05   0   0   0
VALDOSTA     57  84  54  85  52 /   0  05   0   0   0
CROSS CITY   58  85  55  83  55 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EDT /12 PM CDT/ TO 8 PM EDT /7 PM
     CDT/ SATURDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GM...NONE.

&&

PUBLIC/MARINE...GODSEY
AVIATION/FIRE WEATHER...WOOL
Hazardous weather outlook, Apr 27, 4:20 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 AM EDT FRI APR 27 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-281000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
520 AM EDT FRI APR 27 2007 /420 AM CDT FRI APR 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS ARE POSSIBLE ACROSS THE EASTERN BIG BEND THIS
MORNING AHEAD OF AN APPROACHING COLD FRONT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DRIER AIR MASS WILL SPILL INTO THE REGION FOR SATURDAY...
INCREASING THE FIRE DANGER.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:16 AM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more12 hr
Apr 27, 2:27 PM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more24 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.